MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2.5-6-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that failed to detach.The patient was being treated for an unruptured saccular aneurysm of the right internal carotid artery ophthalmic segment.The aneurysm max diameter was 3mm and the neck diameter was 2mm.Blood flow was normal.Vessel tortuosity was moderate.It was reported that the complaint coil was the second to be implanted during the procedure.All devices were prepared per the instructions for use (ifu).The coil was deployed and manual detachment was attempted twice.The deployment point broke but when the physician withdrew the pushwire, it was found that the coil was not detached.Surgical forceps were used to continue turning the detach point but this technique was also not successful in detaching the coil.There were no detachment attempts made with an instant detacher.The coil was withdrawn from the patient's body and wiredrawing was observed.The coil was replaced with a coil of another model and type to continue the procedure.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
H3: analysis of the axium prime pushwire (lot no.B047689) found there was no implant coil or instant detacher or catheter returned with the pushwire.The implant coil was already detached and missing from the pusher.The ai, coupler tube and positive load indicator were present and intact; indicative of mechanical detachment was not attempted at this location.However, the pushwire was found to be broken at the break indicator (manual detachment location) but retained by the release wire; indicative of manual detachment was attempted at this location.Kinks and bends were found at 18.0 cm to 53.0 cm from the proximal end of the pushwire.The coin was not present at the lumen stop as it was pulled back.No damage was found with the coin.The coil shield was present and intact; but stretched.The lumen stop inner diameter (id) was measured to be 0.00260¿ and found to be within specification (0.00220" minimum - 0.0029" maximum).The retainer ring inner diameter (id) was measured to be 0.00461¿and found to be within specification (0.00455"+/- 0.00010").No other anomalies were observed.Based on the analysis performed, the customer report of ¿non-detach¿ was not confirmed.The root cause could not be determined as the axium prime pushwire was returned with the implant coil was already detached from the pushwire.The pushwire was broken at break indicator (the manual detachment location); with the release wire pulling back.In addition, the coin was not located at the lumen stop as it was pulling back.Pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.Furthermore, the pusher was bent and kinked at several locations; indicative of high tortuosity.There was no non-conformance to specifications identified that led to the non-detachment issue.H6: method code updated to b19.Result code updated to c070601 and c070603.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
No additional information received.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10864477
Report Number2029214-2020-01143
Device Sequence Number16803056
Product Code KRD
UDI-Device Identifier00847536031913
UDI-Public00847536031913
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2023
Device Model NumberAPB-2.5-6-3D-ES
Device Catalogue NumberAPB-2.5-6-3D-ES
Device Lot NumberB047689
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer01/24/2021
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR